Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 1, 2007, 3:13 PM MDT for Banner County, Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 3:13 PM MDT (21:13 UTC)
- Expired
- Aug 1, 2007, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
Counties Banner County, NE, Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 012116 FFWCYS NEC007-105-WYC021-012315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... WESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 515 PM MDT * AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS DRIFTING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE BLUFFS...BURNS AND ALBIN SINCE 115 PM MDT THIS AFTERNOON...TWO AND A HALF TO THREE INCHES OF RAIN HAS FALLEN...WITH ANOTHER ONE TO TWO INCHES EXPECTED BY 515 PM MDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4101 10461 4101 10392 4150 10375 4150 10407 $$ EISE
2 follow-up statements
000 WGUS75 KCYS 012207 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 404 PM MDT WED AUG 1 2007 NEC007-105-WYC021-012315- BANNER NE-KIMBALL NE-LARAMIE WY- 404 PM MDT WED AUG 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN LARAMIE...WESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES... AT 400 PM...RADAR SHOWED THAT THE AREA OF HEAVY RAIN WAS DECREASING AS IT SHIFTED SLOWLY SOUTH TO NEAR THE COLORADO BORDER. LOCALIZED FLASH FLOODING OF SMALL STREAMS WILL STILL BE A POSSIBILITY THROUGH 515 PM...MAINLY IN SOUTHEAST LARAMIE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4101 10461 4101 10392 4150 10375 4150 10407 $$
000 WGUS75 KCYS 012309 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MDT WED AUG 1 2007 NEC007-105-WYC021-012316- BANNER NE-KIMBALL NE-LARAMIE WY- 506 PM MDT WED AUG 1 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR SOUTHEASTERN LARAMIE...WESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES... AT 505 PM...RADAR SHOWED THAT THE RAIN HAD PRETTY MUCH ENDED IN THE WARNING AREA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED AS OF 5 PM. MOTORISTS SHOULD STILL USE CAUTION ON AREA ROADS AS THERE COULD STILL BE SOME PONDING OF WATER...ESPECIALLY IN LOW SPOTS. LAT...LON 4101 10461 4101 10392 4150 10375 4150 10407 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:26 PM MDT, 47 minutes earlier.
Area forecast discussion, Aug 1, 2:26 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT WED AUG 1 2007 .SHORT TERM...TONIGHT THRU THURSDAY NIGHT...SFC FRON SAGGING SE ACROSS THE AREA WITH THUNDERSTORMS CONTG TO DEVELOP MAINLY FROM FAR SE WY INTO THE SRN NEB PANHANDLE. THIS AREA WILL SEE BEST CHANCE FOR HEAVY RAINS THIS EVENING BUT WITH SOMEWHAT ENHANCED NORTHERLY FLOW IN MID LEVELS ACTIVITY MOVING SOUTH FAST ENUF THAT FLOODING POTENTIAL SHOULD STAY RATHER LOCALIZED. ACTIVITY SHOULD DECREASE LATER THIS EVENING BUT SCTD SHOWERS STILL LIKELY ESP OVER SE WY. LITTLE CHANGE THURSDAY THRU THURSDAY NIGHT WITH SFC UPSLOPE FLOW COMBINING WITH SOME MODEST INSTABILITY FOR SCTD SHOWERS AND TSTRMS. .LONG TERM...FRIDAY THROUGH WEDNESDAY. LARGE RIDGE OVER WESTERN STATES WILL GIVE WAY TO TROUGH DIGGING INTO WEST COAST ON FRIDAY...WITH SOUTHWEST FLOW ALOFT DEVELOPING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EMBEDDED SHORTWAVES RIPPLING NORTHEAST FROM THE TROUGH WILL KEEP A CHANCE OF AFTERNOON AND EARLY NIGHT TIME SHOWERS OR THUNDERSTORMS IN THE GRIDS FROM FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE 80S TO LOWER 90S AT LOWER ELEVATIONS WITH COOLER READINGS OVER THE HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE 50S...COOLER MOUNTAINS. && .AVIATION...MAINLY VFR CONDS EXPECTED THRU THURSDAY BUT LOCAL MVFR CONDS IN SCTD SHOWERS AND TSTRMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....EISE
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT WED AUG 1 2007 NEZ001>003-019>021-054-055-WYZ059>070-021115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1033 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL BE RATHER SLOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:21 PM MDT | Flash Flood Warning | CYS | Banner, Kimball | 84 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.